Ask an expert
Question

12 Jan 2005

Mirena problems ?
After my second child was born in Jan last year I was fitted with a Mirena. After about 8 months I started having dizzy spells with nausea, swollen feet and cramps which lasted about three weeks. My GP did all the tests and there is nothing wrong with me. Shortly afterwards I had a heavy bleed, (periods stopped with the Mirena), and when I went to see my Gynae he said it was just a cyst. Since then I had severe pains which last a day or two every month followed by a blood stained jelly-like discharge. Are these more cysts, and should I be worried about recurring cysts ? I am also becoming incredibly irritable, and very often have periods of depression. What are my alternative choices for contraception if I have the Mirena removed as I still want more children ?
Answer 403 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Many of these could be side effects of the Mirena. I cannot comment on the pain without examining you. If you had a cyst before, there could be a recurrence. Your other options are the Pill or the injectable.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20294 votes
Vote